Arrgghhh…

Talk about a wrench thrown into the works. My coordinator just casually emailed me that there was a “change to my medication calendar,” and in the email she said the egg donor’s dates had to change for a personal reason and everything would be postponed by nine days.

I already bought my one-way ticket. I already have plans and reservations. I’m already taking the freaking medications.

The thing I’m most freaked out about is having nine extra days of estrogen — and an upped dose at that (patches plus 4mg orally per day). Will my lining get old and mushy by then? Or even too thick?

UPDATE:

Well, this is weird and disturbing. My coordinator told me to just keep taking my estrogen (which I started yesterday) despite the nine-day delay. I looked at the calendar and saw that it would mean I’d be on estrogen for up to four weeks, which seemed way too long.

I asked to speak to Dr. Goud, and all of a sudden I’m supposed to rip my patches off, stay on Lupron for the next week, and start over with estrogen next Wednesday.

So many questions. Has this ever been done before? Will only 5 units of Lupron keep my ovaries and lining suppressed for sure? Has my lining already started growing with the estrogen in my system from yesterday, and will it just sit there and get old for the next week? When I start estrogen again, will my lining be stunted or weird after being put in stasis for so long?

And by the way, what happened with the egg donor? Was it some kind of trauma? A death? Health issue? Are they sure she’ll be in a place to be donating after the nine days of delay are over? Are they sure she won’t just end up canceling all together?

The nurse I talked to just kept telling me Dr. Goud thought it was best, and he was confident it would be fine. (Easy for him to say. Sorry, but I’ve had confident doctors before who were dead wrong.) And they can’t tell me any personal info about the donor.

At least the nurse was actually kind, understanding, and sympathetic to my nervousness. What a difference that makes!

But I was feeling so hopeful for this one, and it seemed to be going so smoothly (for once), and now everything feels unsettled and weird, and I’ve lost a lot of the spring in my step.

It’s always something, isn’t it?

Advertisements

4 thoughts on “Arrgghhh…

  1. Ughhhhhh. I’m so sorry. I actually had a similar delay with this last donor cycle. I did one round of estrogen then had to pause for a week then start again. It didn’t inhibit anything actually and as you know it turned out well. My advice is to a. Request to speak to the doctor directly so he can answer these questions- very important for your peace of mind b. Remember that the meds are remarkably good and regulating cycles. Thinking of you.

    Like

    1. You had to pause for a week? Were you just hanging out on Lupron, like I am? When you say “one round of estrogen,” do you mean one dose?

      It’s a relief to hear something similar happened with your successful cycle (even though I’m sorry you had to go through the stress, too).

      Sigh. I know it’s “just” another bump on the road. But it’s been a long and bumpy road that’s left me with a lot of PTSD, and every time there’s an unexpected setback, it puts me in a bad place for a while. Just spinning out about how everything’s going to fail until I die alone. I’ll hopefully feel better tomorrow.

      Like

  2. oh shit, who needs the extra stress! Just when things started to seem to be going well again. Maybe it will be possible to change your flight, though you could end up having to pay a fee plus the difference. I hope it was nothing bad that made the donor need to postpone. Maybe a big deadline or exam came up during her studies and she was behind so needed the extra time. I hope this will be the only bad thing and the rest of this cycle will go smoothly!

    Like

    1. Well, it’s almost mid-June, so I don’t know what studies are taking place at this time, and you can see most deadlines and exams coming, and if you’re signed up to do something as serious as donating eggs, most people wouldn’t postpone (I’d like to think) unless there’s a really good reason. I’m worried it’s something traumatic or health-related and worried I’ll change all my plans around only to have the whole thing end up canceled.

      You said it — “Oh shit, who need the extra stress!”

      Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s